Format

Send to

Choose Destination
See comment in PubMed Commons below
Endocrinol Metab Clin North Am. 2005 Jun;34(2):371-84, ix.

Exogenous Cushing's syndrome and glucocorticoid withdrawal.

Author information

1
Division of Endocrinology and Metabolism, Albany Medical College, 43 New Scotland Avenue, Albany, NY 12008, USA.

Abstract

Glucocorticoid therapy in various forms is extremely common for a wide range of inflammatory, autoimmune, and neoplastic disorders. It is therefore important for the physician to be aware of the possibility of both iatrogenic and factitious Cushing's syndrome. Although most common with oral therapy, it is also important to be alert to the fact that all forms of glucocorticoid delivery have the potential to cause Cushing's syndrome. Withdrawal from chronic glucocorticoid therapy presents significant challenges. These include the possibility of adrenal insufficiency after discontinuation of steroid therapy, recurrence of underlying disease as the glucocorticoid is being withdrawn, and the possibility of steroid withdrawal symptoms. Nonetheless, with patience and persistence, a reasonable approach to withdrawal of glucocorticoid therapy can be achieved.

PMID:
15850848
DOI:
10.1016/j.ecl.2005.01.013
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center